How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 54842
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I am wanting to know if there is any medication around that

Customer Question

hi I am wanting to know if there is any medication around that helps with controlling anger and rage
JA: What medications do you take daily? Are you allergic to any medications?
Customer: I take no medication at all and not allergic to any that I know of
JA: Anything else in your medical history you think the doctor should know?
Customer: i have been on depression medication but went of them about 12months ago as they were making me feel worse
Submitted: 7 months ago.
Category: Medical
Expert:  Dr. Phil, MD replied 7 months ago.

Hi, this is Dr Phil, here to assist you. I am Board Certified with over 10 years of experience. I will respond with my answer shortly. Thank you.

Expert:  Dr. Phil, MD replied 7 months ago.

which meds did you take?

Customer: replied 7 months ago.
i cant think of the name of it now but it was used to treat depression/bi polar
Expert:  Dr. Phil, MD replied 7 months ago.

have you tried zoloft or paxil?

Customer: replied 7 months ago.
i have been researching and found that 'Abilify' seems to be a winner to most people
Customer: replied 7 months ago.
no i haven't
Expert:  Dr. Phil, MD replied 7 months ago.

That is a good medication.
I am guessing you probably tried an SSRi like prozac.

those sometimes work but not always

Abilify is a good choice but you have to watch weight gain.

Is this helpful?

Customer: replied 7 months ago.
the weight gain wont but i need something before it destroys my life it seems to be getting out of control
Expert:  Dr. Phil, MD replied 7 months ago.

have you done counseling too?

Customer: replied 7 months ago.
i have tried but didn't help, i feel i need a bit of a helping hand that's why i thought of the medication then counselling to
Expert:  Dr. Phil, MD replied 7 months ago.

I agree with that plan

I think abilify would be a reasonable option

it does have significant mood stabilizing effects

let me know if you have other questions.

if done for now, please leave a 5 star rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-irondoc/

Customer: replied 7 months ago.
what are the major site effects from it
Expert:  Dr. Phil, MD replied 7 months ago.

fatigue, drowsiness, weight gain

Expert:  Dr. Phil, MD replied 7 months ago.

Thanks for this question

Please don't forget a positive rating. I appreciate it. :)

if you have more questions, just reply

Customer: replied 7 months ago.
Hi again the medication I was taking was Pristiq. After awhile I ended up going to emergency because it made me feel very weird and I was getting electric shocks down my arm. I need help in getting better. It seems to be a cycle good bad good bad.
Expert:  Dr. Phil, MD replied 7 months ago.

Okay. In that case, I would try an SSRI like prozac or zoloft

Expert:  Dr. Phil, MD replied 7 months ago.

Thanks for this question

please don't forget a positive rating. I appreciate it. :)
if you have more questions, just reply